Jump to ContentJump to Main Navigation
Show Summary Details

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Cuntz, Joachim / Huybrechts, Daniel / Hwang, Jun-Muk


IMPACT FACTOR increased in 2015: 1.616
5-year IMPACT FACTOR: 1.690
Rank 18 out of 312 in category Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 3.614
Source Normalized Impact per Paper (SNIP) 2015: 1.901
Impact per Publication (IPP) 2015: 1.302

Mathematical Citation Quotient (MCQ) 2015: 1.53

299,00 € / $449.00 / £225.00*

Online
ISSN
1435-5345
See all formats and pricing
Select Volume and Issue

Issues

On the ‘Section Conjecture’ in anabelian geometry

Jochen Koenigsmann

Citation Information: Journal für die reine und angewandte Mathematik. Volume 2005, Issue 588, Pages 221–235, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: 10.1515/crll.2005.2005.588.221, December 2005

Publication History

Published Online:
2005-12-14

Abstract

Let X  be a smooth projective curve of genus > 1 over a field K  with function field (), let π 1() be the arithmetic fundamental group of X  over K  and let GF  denote the absolute Galois group of a field F . The section conjecture  in Grothendieck’s anabelian geometry says that the sections of the canonical projection π 1() ↠ GK  are (up to conjugation) in one-to-one correspondence with the K-rational points of X, if K  is finitely generated over ℚ. The birational variant conjectures a similar correspondence w.r.t. the sections of the projection G () ↠ GK .

So far these conjectures were a complete mystery except for the obvious results over separably closed fields and some non-trivial results due to Sullivan and Huisman over the reals. The present paper proves—via model theory—the birational section conjecture for all local fields of characteristic 0 (except ℂ), disproves both conjectures e.g. for the fields of all real or p -adic algebraic  numbers, and gives a purely group theoretic characterization of the sections induced by K-rational points of X  in the birational setting over almost arbitrary fields.

As a byproduct we obtain Galois theoretic criteria for radical solvability of polynomial equations in more than one variable, and for a field to be PAC, to be large, or to be Hilbertian.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Florian Pop
Compositio Mathematica, 2010, Volume 146, Number 03, Page 621
[2]
David Harari and Tamás Szamuely
Mathematische Annalen, 2009, Volume 344, Number 4, Page 779
[3]
Jakob Stix
Inventiones mathematicae, 2015, Volume 199, Number 1, Page 239
[4]
Jakob Stix
Israel Journal of Mathematics, 2013, Volume 198, Number 1, Page 49
[5]
Mohamed Saïdi
Advances in Mathematics, 2012, Volume 230, Number 4-6, Page 1931
[6]
Jakob Stix
Journal of Pure and Applied Algebra, 2011, Volume 215, Number 6, Page 1371
[7]
Hélène Esnault and Phùng Hô Hai
Advances in Mathematics, 2008, Volume 218, Number 2, Page 395
[8]
Michael Stoll
Algebra & Number Theory, 2007, Volume 1, Number 4, Page 349

Comments (0)

Please log in or register to comment.